Authors: Kechris, Alexander
Pestov, Vladimir
Todorčević, Stevo 
Affiliations: Mathematical Institute of the Serbian Academy of Sciences and Arts 
Title: Universal minimal flows of automorphism groups
Journal: Bulletin: Classe des sciences mathematiques et natturalles
Volume: 28
First page: 93
Last page: 106
Issue Date: 2003
Rank: M50
ISSN: 0561-7332
DOI: 10.2298/bmat0328093k
Abstract: 
We investigate some connections between the Fraısse theory of amalgamation classes and ultrahomogeneous structures, Ramsey theory, and topological dynamics of automorphism groups of countable structures. We show, in particular, that results from the structural Ramsey theory can be quite useful in recognizing the universal minimal flows of this kind of groups. As result we compute universal minimal flows of several well known topological groups such as, for example, the automorphism group of the random graph, the automorphism group of the random triangle-free graph, the automorphism group of the∞-dimensional vector space over a finite field, the automorphism group of the countable atomless Boolean algebra,etc. So we have here a reversal in the traditional relationship between topological dynamics and Ramsey theory, the Ramsey-theoretic results are used in proving theorems of topological dynamics rather than vice versa.
Keywords: group actions | universal minimal flows | Fraısse theory | structural Ramsey theory

Show full item record

Page view(s)

18
checked on Sep 14, 2022

Google ScholarTM

Check

Altmetric

Altmetric


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.